thanks for your replies henrys354 and ga guy...so how would i know if he's abusing them??? are there any definite signs?? i know when he was using i could always tell due to the sexual side effects...and i was never wrong w/ that. how long did you have the emotional ups and downs??? i mean i try to talk to him about the subs...and how he's feeling but he says he doesn't want to talk about it, because "its all we talk about". i'm the kind of person that worries about everything / everyone that i care about. i feel like i'm putting every ounce of my energy into worrying about whats going on w/ him and these pills. i pride myself on being so understanding...and if there was ever any kind of issue w/ the pills he knows that he can tell me. i think maybe hes prob. just embarassed or ashamed and doesn't want to let me down anymore. also do you suggest going to meetings on a regular basis?? do they really help?? and what about on-on-one counseling?? if anyone knows...is there any way to "privately email" people through this site?? thanks =]
I think meetings would help if he's willing to go. I'm an active member, and it's helped me greatly. The best way to find out of he's abusing them is to drug test him. Because Sub is a different type of opiate, it will not show up on a standard 10 panel drug test. The Oxycodone will. If there's anything in his symptom besides the Sub, it will show up. Try to get him to consent to a drug test. If he won't, then I'd talk to his physician who's prescribing the Sub. He does have a Sub doctor doesn't he?
He does get drug tested (most of the time) when he goes to his dr. he also gets drug tested once a month b/c he is on probation. i do know that he's not using...i know that 100%...but i'm fearful that hes abusing the subs. whats the average amt of time ppl are on subs??? is it a life long thing?? i'm just so worried that he may be abusing them and its leading to the mood swings / irritation / being cold & withdrawn.
Um i think they are 8mg pills...two per day...they look like orange stop signs...there are some days that he only takes one...but i think if he does that...he will take the extra one at a later time...(do you know what i mean??) and yeah...there are months where he'll run short...there were time that he had 7 extra day of his appt. and days where he would have one left day of the appt.
Well, unless he's taking another medication, then it sounds like he's taking them as directed. The only thing I can think of is that he may be squirreling the extra tabs away and taking a bunch at once. Sub kind of acts like a normal agonist opiate at doses of 32mg or so. But, it's still not worth it. Does he think there's a problem with his medication? It may just take a while to get used to it. Does he attend any type of aftercare? Meetings, counseling, or therapy?
What does "Sub kind of acts like a normal agonist opiate at doses of 32mg or so" mean?? Sorry...I don't understand it. Some days he says he just wants to get weaned off them...but i don't feel like he's been on them long enough to get his mind / body back on the same track. i think he just says it out of frustration. i would like him to be on them as long as he feels they're necessary. i know being sober is a life long committment and i'm all for it. i wouldn't even mind if he wanted to be on them for an extended period of time or forever....whatever is going to keep him from using. i mean what i went through with this situation is nothing compared to what he went through...but for myself and my sanity i can't deal with it again...as selfish as it may sound. He does go to a drug counselor once a month and a few meetings a week...but i don't really think its enough. he hasn't found a sponsor...i don't really think he knows how to go about it...does having a sponsor help?? and how would he go about approaching someone?? can it just be anyone??
Missl827 it means he could feel the same effects as the oxycodone would make him feel. I'm not a professional but the longer he stays on Suboxone the longer the possible withdrawals after the taper. you should at least see a counselor once a week for the first month and even the first month of being sober. It helps tremendously.
Missl827 - Don't take this the wrong way, but I think you are being a worrier (you said yourself you worry a lot.) He sounds like he's taking steps to get/stay clean.. he seems to take them as directed, he goes to a drug counselor once a month and a few meetings a week...but you don't think it's enough? I think you do need to lay off a little. Maybe you are worrying too much, and maybe he wants to have some type of normalcy in his life, and whenever you're around him, and you bring it up, its kind of making him close up. It is good for him to talk w/you about it sometimes, but it sounds like he could use a little normalcy from you. Do you guys do normal things together & talk about every day things? Just curiuos.
I was addicted for a long time, only on day 15 clean, but my husband and I don't talk about it constantly, and we talk about other things too.
Maybe lay off a little - and try to stop worrying so much about him. Please don't take that the wrong way.
Right...I agree about the worrying...and him trying to do the right thing...I'm not sure if you read my post from yesterday...but I am questioning it due to the changes in his behavior...mostly: lack of motivation, mood swings, sleep patterns, and irritability. And yeah...we moved in together a few months ago...so we are always talking about changes to our house, our pets, my job (he is currently temp. disabled), among other everyday occurances. I only get concerned when i see changes in him...every other time i questioned his behavior...there was always something going on. i just don't know how to take it w/ the subs b/c its all new to me, and I assumed after being on them for 6 months there should be improvment and progress...
Did not read your post from yesterday... and it sounds like you are in-tuned to his moods and know when something is up.
That being said, I think there is a way to get high off those pills without taking a bunch, but I haven't been able to figure out how. I was trying to find out because I found 2 subs in my sisters purse, in a little baggy, and she would take off just little pieces of them. I was told you can abuse them by letting them dissolve under your tongue, but I'm not sure... maybe even snorting?
Can you dole them out to him? I know he may not like you being in control of them, but tell him it's not him that you don't trust, its the drugs and it'll make YOU feel better if he lets you be in control of them.
It took me a few clear-headed days of being sober to realize I didn't WANT to be on drugs anymore. So maybe his mind-set just isn't right yet and he needs help to be clear headed.
maybe the subs is the wrong way for him to go. I thought about trying those to get off norco, because the reason why taper plans didn't work for me w/norco was because I'd always want to take more to get the euphoric feeling. You don't get that from subs, so its as if you are off the opiates...but it is still an opiate, its just blocked. then you wean off that. It takes a while, but does work for some people. Is it right for him?
I think it boils down to two strong possibilities for his strange behavior … either he is adjusting to the subs, or abusing them. When you get on subs, you always get on a taper plan… so has he started to taper off that? Could also be a reason as to why he’s having mood swings. To rule out his abuse of the drugs, see if he’ll let you be in control of them. Be supportive, positive, and let him know it’s more about your worry issues than him.
Glad to know you guys talk about other things. :) Best of luck.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.